Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 33, NWS Nashville, TN

February 9, 1999Franklin County, Tennessee

NWS Nashville, TN issued this flash flood warning at Feb 9, 1999, 6:08 PM CST for Franklin County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 1999, 6:08 PM CST (00:08 UTC)
Expired
Feb 9, 1999, 10:05 PM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 100009
FFWBNA
TNC051-100405-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST TUE FEB 9 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN MIDDLE TENNESSEE

* UNTIL 1005 PM CST

* AT 600 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM WITH VERY HEAVY RAIN NEAR DECHERD ALONG HIGHWAY 64
  IN NORTHEASTERN FRANKLIN COUNTY... MOVING EAST SOUTHEAST AT 25
  MPH.


* HEAVY RAINS FROM THESE THUNDERSTORMS DUMPED NEARLY 2 AND A HALF
  INCHES OF RAIN SO FAR...MAINLY ACROSS NORTHERN FRANKLIN COUNTY
  NEAR THE TOWNS OF ESTILL...SPRINGS...ALTO AND DECHERD. MORE
  THUNDERSTORMS ARE HEADING TOWARD FRANKLIN COUNTY...AND THESE
  THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING ANOTHER INCH OF
  RAIN WHICH WILL CREATE LOCALIZED FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOrODING.

DICKSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 1:30 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Feb 9, 1:30 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CST TUE FEB 9 1999

AVN/ETA COMG INTO LN WITH WHAT NGM HAS BEEN ADVERTISING LAST FEW RUNS
AND ARE IN VRY GUD AGREEMNT THRU PD.  BASD ON CURRNT SFC AND 12Z UPR
AIR DATA...NGM SEEMS TO BE DOING GUD JOB.  WK CDFNT CURRNTLY BNA
VCNTY TO NR MKL WL SAG FURTHR SWRD RMNDR OF TDY REACHG NR CHA-HSV
LN BY 12Z.  WK H5 S/W WL PUSH WL PUSH S-E OF AREA LATE TDY AS WELL.
FRLY STRNG SFC HI MOV N OF AREA WL PUSH BNDRY FURTHR S WED LEAVG
FA IN MORE STBL/DRIER REGIME.  COUPLD WITH WK MD/UPR LVL RDGG...
BLV FA WL SEE LTL IF ANY PCPN ON WED AS BNDRY TO S WASHS AWAY AND
PLAINS SYSTM GETS CRANKD UP.  ATTM...PLAN TO LEAVE POPS OUT OF FCST
TNGT NRN ZNS...AND FA-WIDE WED.

PLAINS SYSTM WL TAKE TM TO DVLP AND WL ADVNCE VRY SLOLY EWRD.  FA
WL LKLY RMN IN UNFAVRBL AREA FOR PRECIP DVLPMNT WED NGT AS WELL WITH
UPR RDG NOT PULLG OUT TIL AFTER 12Z THU.  DEEP MSTR WL RMN IN VCNTY
OF FNT WHICH SHUD REACH MS RVR BY 00Z FRI.  XPCT FA WL BECM MORE
FAVRBL FOR CNVECTN THU AFTN AND NGT.  WUD ANTICIPATE INTRODUCING CHC
POPS BACK INTO FCST FOR THU ATTM.  BLV SKIES WL BE MSTLY CLDY ACRS
PLATEAU THU BUT XPCT TO SEE SVRL BREAKS ELSEWHERE AS TEMPS WRM INTO
70S AND AMS TAKES ON MORE TROPICL-LK TENDENCIES.

FAN/MOS TEMP VRY CLOSE...TOOK BLEND.  07

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.